Alert archive / Kansas / Frost Advisories in 2010

Frost Advisory 3, NWS Dodge City, KS

May 7, 201017 counties in Kansas

NWS Dodge City, KS issued this frost advisory at May 7, 2010, 2:56 PM CDT for 17 counties in Kansas. It took effect at May 8, 2010, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 7, 2010, 2:56 PM CDT (19:56 UTC)
In effect from
May 8, 2010, 4:00 AM CDT
Expired
May 8, 2010, 8:00 AM CDT
In force
4 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 69 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -176 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WWUS73 KDDC 071956
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
256 PM CDT FRI MAY 7 2010

...AREAS OF FROST POSSIBLE LATE TONIGHT...

.COLD SURFACE HIGH PRESSURE WILL SINK SOUTH INTO CENTRAL AND
WESTERN KANSAS TONIGHT. THIS WILL RESULT IN DECREASED CLOUDINESS
AND FAIRLY LIGHT WINDS OVERNIGHT ALLOWING TEMPERATURES TO DROP
INTO THE LOW TO MID 30S. AREAS OF FROST ARE POSSIBLE LATE TONIGHT
THROUGH SUNRISE SATURDAY.

KSZ030-031-043>046-061>064-074>077-084>086-080400-
/O.NEW.KDDC.FR.Y.0003.100508T0900Z-100508T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET
256 PM CDT FRI MAY 7 2010 /156 PM MDT FRI MAY 7 2010/

...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT
/9 AM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM
CDT /9 AM MDT/ SATURDAY. 

* TEMPERATURES ARE EXPECTED TO FALL DOWN INTO THE LOWER TO MID 30S
  LATE TONIGHT THROUGH DAYBREAK SATURDAY MORNING.

* DEVELOPING FROST COULD DAMAGE OR KILL UNCOVERED SENSITIVE PLANTS
  LEFT OUTDOORS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

32
3 follow-up statements
637 
WWUS73 KDDC 080358
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1058 PM CDT FRI MAY 7 2010

...AREAS OF FROST POSSIBLE LATE TONIGHT...

.HIGH PRESSURE BUILDING INTO THE HIGH PLAINS WAS RESULTING IN
LIGHT WINDS ACROSS WESTERN KANSAS. A COOLER AIRMASS WILL ALLOW TEMPERATURES
TO FALL INTO THE LOWER TO MIDDLE 30S. AREAS OF FROST ARE POSSIBLE
LATE TONIGHT THROUGH SUNRISE SATURDAY.

KSZ030-031-043>046-061>064-074>077-084>086-081200-
/O.CON.KDDC.FR.Y.0003.100508T0900Z-100508T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET
1058 PM CDT FRI MAY 7 2010 /958 PM MDT FRI MAY 7 2010/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
10 AM CDT /9 AM MDT/ SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
10 AM CDT /9 AM MDT/ SATURDAY. 

* TEMPERATURES ARE EXPECTED TO FALL DOWN INTO THE LOWER TO MID 
  30S LATE TONIGHT THROUGH DAYBREAK SATURDAY MORNING. 

* DEVELOPING FROST COULD DAMAGE OR KILL UNCOVERED SENSITIVE 
  PLANTS LEFT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
865 
WWUS73 KDDC 080804
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
304 AM CDT SAT MAY 8 2010

...AREAS OF FROST POSSIBLE LATE TONIGHT...

CLOUDS ARE KEEPING TEMPERATURES NEAR STEADY EARLY THIS MORNING,
BUT ANY CLEARING WILL ALLOW TEMPERATURES TO RAPIDLY FALL INTO THE
LOWER TO 30S. AREAS OF FROST MAY DEVELOP RAPIDLY THROUGH SUNRISE.

KSZ030-031-043>046-061>064-074>077-084>086-081300-
/O.EXT.KDDC.FR.Y.0003.100508T0900Z-100508T1300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET
304 AM CDT SAT MAY 8 2010 /204 AM MDT SAT MAY 8 2010/

...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS
MORNING...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING. 

* TEMPERATURES MAY FALL RAPIDLY INTO THE LOWER 30S THROUGH SUNRISE.

* RAPIDLY DEVELOPING FROST COULD DAMAGE OR KILL UNCOVERED
  SENSITIVE PLANTS LEFT OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RUSSELL
461 
WWUS73 KDDC 081255
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
755 AM CDT SAT MAY 8 2010

...TEMPERATURES WARMING AND NO MORE FROST EXPECTED...

.TEMPERATURES WILL CONTINUE TO WARM THIS MORNING WITH INCREASED
INSOLATION, THUS FROST IS NO LONGER EXPECTED.

KSZ030-031-043>046-061>064-074>077-084>086-081400-
/O.EXP.KDDC.FR.Y.0003.000000T0000Z-100508T1300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET
755 AM CDT SAT MAY 8 2010 /655 AM MDT SAT MAY 8 2010/

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING. 


$$

UMSCHEID

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at May 7, 2:31 PM CDT, 25 minutes earlier.

Area forecast discussion, May 7, 2:31 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
231 PM CDT FRI MAY 7 2010

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST FOCUS WILL BE ON THE CHANCE FOR PRECIP LATE IN THE
PERIOD AND TEMPERATURES, ESPECIALLY TONIGHT IN REGARDS TO POSSIBLE
NEAR FREEZING LOWS.

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES A CLOSED OFF UPPER
LEVEL LOW MOVING SLOWLY EAST ACROSS THE DAKOTAS. A STRONG +100KT
UPPER LEVEL JET CORE IS STREAMING EAST ACROSS NORTHERN UTAH,
NORTHERN COLORADO, AND INTO EXTREME NORTHWEST KANSAS. A BROAD POOL
OF H7 MOISTURE EXTENDS FROM THE WESTERN GREAT LAKES REGION WEST
ACROSS THE NORTHERN PLAINS AND INTO THE NORTHERN ROCKIES OF WESTERN
MONTANA. AT THE SURFACE, A COLD FRONT EXTENDS FROM SOUTHERN MISSOURI
SOUTHWEST INTO NORTH TEXAS. MEANWHILE, COLD HIGH PRESSURE IS SINKING
SOUTH ACROSS THE NORTHERN PLAINS.

SHORT RANGE MODELS ARE IN FAIR AGREEMENT INDICATING A ZONAL FLOW
ALOFT PREVAILING ACROSS THE CENTRAL PLAINS THROUGH SATURDAY NIGHT.
WEAK UPPER LEVEL RIDGING IS EXPECTED TO BUILD ACROSS THE CENTRAL
PLAINS SUNDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE BEGINS TO
PUSH ASHORE INTO CALIFORNIA. MEANWHILE, SURFACE HIGH PRESSURE ACROSS
THE NORTHERN PLAINS SATURDAY WILL DROP SOUTHEAST INTO THE
MISSISSIPPI RIVER VALLEY SUNDAY RETURNING A SOUTHEASTERLY UPSLOPE
FLOW TO WESTERN KANSAS. THIS WILL INFLUENCE A GRADUAL MOISTURE
RETURN TO THE REGION JUST AS AREAS OF UPPER LEVEL DIVERGENCE BEGIN
TO INCREASE IN THE FLOW ALOFT AHEAD OF THE APPROACHING UPPER LEVEL
TROUGH. THIS SETUP WILL BRING THE POSSIBILITY FOR PRECIP TO CENTRAL
AND PORTIONS OF WESTERN KANSAS DURING THE DAY SUNDAY. HOWEVER,
STRONGER UPPER LEVEL DYNAMIC SUPPORT WILL REMAIN OFF TO OUR WEST
AND MODEL SOUNDINGS POINT TO A FAIRLY CAPPED ENVIRONMENT. ANY PRECIP
WOULD LIKELY BE ISOLATED LIGHT TO MODERATE RAIN OR RAINSHOWERS.
BECAUSE OF THIS, PLAN TO KEEP JUST 30 POPS IN ACROSS EASTERN
PORTIONS OF THE FA SUNDAY WHERE MOISTURE WILL BE MORE READILY
AVAILABLE WITH SLIGHT TO NO POPS IN OUR WEST.

TEMPERATURES ARE EXPECTED TO BE WELL BELOW NORMAL TONIGHT AS COLD
SURFACE HIGH PRESSURE EDGES SOUTH INTO WESTERN KANSAS. THE NAM, GFS,
AND UKMET SHOW H85 TEMPERATURES RANGING FROM JUST ABOVE 0C ACROSS
NORTHERN PORTIONS OF THE CWA TO NEAR 5C ALONG NEAR AND ALONG THE
OKLAHOMA BORDER. MORE IMPORTANTLY, NORTHERLY WINDS 10 TO 20 MPH THIS
EVENING WILL BECOME VERY LIGHT AFTER MIDNIGHT. ALONG WITH DECREASED
CLOUDINESS, THIS WILL ALLOW LOWS TO DROP WELL INTO THE 30S(F)
ACROSS MUCH OF THE FA WITH TEMPERATURES NEAR FREEZING IN AREAS
ACROSS OUR NORTH AND WEST. AS A RESULT, WILL LIKELY ISSUE A
FROST ADVISORY FOR EARLY SATURDAY MORNING AS THESE AREAS ARE WELL
INTO THE GROWING SEASON, EVEN THOUGH DEWPOINTS ARE PROJECTED DOWN
INTO THE LOW TO MID 20S(F). FOR SATURDAY, SURFACE HIGH PRESSURE WILL
CONTINUE TO DOMINATE THE AREA INFLUENCING A SOUTHEASTERLY FLOW
ACROSS WESTERN KANSAS. TEMPERATURES AT H85 WILL RANGE AROUND 8C
ACROSS THE EASTERN CWA TO NEAR 10C ACROSS THE WEST. SHOULD SEE
HIGHS IN THE LOW TO MID 60S(F) FOR MUCH OF THE FA. WILL NEED TO
LOWER HIGHS A DEGREE OR TWO. FOR SATURDAY NIGHT, A LEE SIDE TROUGH
OF LOW PRESSURE WILL DEVELOP IN EASTERN COLORADO HELPING TO
INFLUENCE MORE OF A SOUTHERLY FLOW ACROSS WESTERN KANSAS AND WILL
HELP ENHANCE WAA INTO THE AREA. EXPECT LOWS TO CLIMB SOMEWHAT FROM
THE NIGHT PREVIOUS WITH LOWS MAINLY IN THE 40S(F) WITH A FEW UPPER
30S(F) STILL POSSIBLE NORTH AND NORTHWEST. WILL NEED TO DROP LOWS A
DEGREE OR TWO ACROSS THE ENTIRE FA AS A RESULT. FOR SUNDAY, LEE SIDE
TROUGHING WILL STRENGTHEN ALLOWING WAA TO CONTINUE FILTERING NORTH
INTO WESTERN KANSAS. TEMPERATURES AT H85 WILL BE AROUND 8C ACROSS
THE EAST TO NEAR 20C ALONG THE COLORADO BORDER. SHOULD SEE HIGHS IN
THE 60S(F) EAST TO THE 70S(F) WEST. LOWER 80S(F) ARE NOT COMPLETELY
OUT OF THE QUESTION FOR THE EXTREME SOUTHWESTERN PORTION OF THE FA.

DAYS 3-7...

MEDIUM RANGE MODELS START OUT IN PRETTY GOOD AGREEMENT WITH SUNDAY
NIGHT SHOWING WEST TO SOUTHWESTERLY FLOW ALOFT AHEAD OF THE NEXT
UPPER TROUGH.  THE TREND OF THE SHORTWAVE SPEEDING UP CONTINUES,
WITH THE ECMWF CURRENTLY THE FASTEST ON BRINGING THE TROUGH INTO THE
PLAINS ON MONDAY.  THE CANADIAN AND GFS ARE A BIT SLOWER, BUT STILL
BRING THE SYSTEM INTO THE PLAINS FAIRLY QUICKLY.  THIS PUSHES A
PRETTY LARGE AMOUNT OF DRY AIR INTO SOUTHWESTERN KANSAS, WITH THE
PRECIP MAINLY OFF TO OUR NORTH AND EAST.  THERE IS STILL A LOT OF
UNCERTAINTY AS TO THE POSITION OF THE DRYLINE, SO WILL KEEP THE
CHANCE POPS WE HAVE GOING IN OUR EAST FOR NOW.  TEMPS CONTINUE TO
LOOK VERY WARM WITH A DOWNSLOPE COMPONENT TO THE WIND, SO KEPT HIGHS
IN THE UPPER 70S AND 80S, ALTHOUGH THERE IS SOME UNCERTAINTY IN THE
NORTH AS TO THE POSITION OF THE FRONT.

THE UPPER LOW MOVES OFF TOWARDS IA BY TUESDAY, WITH COOLER AIR
COMING DOWN INTO THE PLAINS BEHIND IT.  CUT HIGHS A BIT, MAINLY IN
THE NORTH AND WEST.  THE NEXT UPPER TROUGH TO HAVE AN EFFECT ON US
WILL STILL BE OVER THE FOUR CORNERS REGION BY WEDNESDAY.  HOWEVER,
WITH THE FRONTAL BOUNDARY JUST TO OUR SOUTH AND UPSLOPE, ALONG WITH
ANY MINOR LEAD VORT MAXES COMING OUT, THINK THAT THERE COULD BE A
DECENT CHANCE FOR SOME PRECIP.  THE WET PATTERN WILL CONTINUE INTO
THURSDAY AS THE UPPER TROUGH MOVES SLOWLY EASTWARD.  THERE ARE SOME
DIFFERENCES IN THE MODELS AS FAR AS TIMING AS WELL AS THE PLACEMENT
OF ANY SURFACE BOUNDARIES, BUT ALL HAVE SOME PRECIP AT VARIOUS TIMES
DURING THE WEDNESDAY-THURSDAY TIME FRAME.  ENSEMBLE PROBABILITIES
FOR BOTH THE NCEP AND CANADIAN RUNS HAVE PRETTY HIGH NUMBERS FOR
PRECIP.  THUS, SOME LOW POPS FOR WEDNESDAY THROUGH THURSDAY LOOK
REASONABLE, AND MORE REFINEMENT CAN BE ADDED LATER ON DOWN THE
ROAD.  TEMPERATURES ALSO LOOK FAIRLY COOL WITH THE GFS AND ECMWF
BOTH DROPPING 850MB TEMPS INTO THE SINGLE DIGITS OVER AT LEAST PART
OF THE AREA.  THE REFORECAST ENSEMBLES FROM ESRL ALSO HAVE PRETTY
COLD TEMPERATURE ANOMALIES, SO CUT TEMPS A BIT FOR THE MIDDLE OF THE
WEEK.  AT THIS POINT FRIDAY LOOKS PRETTY QUIET WITH ALL
DETERMINISTIC MODELS HAVING US BETWEEN SHORTWAVES, SO WILL LEAVE DAY
7 ALONE FOR NOW.

&&

.AVIATION...

BREEZY NORTHERLY WINDS AT 15 TO 25 KTS WITH HIGHER GUSTS SHOULD
CONTINUE UNTIL JUST BEFORE SUNSET.  AFTER 00Z, THE SPEEDS SHOULD
DROP DOWN TO AROUND 10 TO 15 KTS AND GRADUALLY SHIFT AROUND TO THE
NORTHEAST AND EAST LATER ON TONIGHT.  THE ONLY EXCEPTION TO THIS
WILL BE KHYS, WHICH WILL STILL BE UNDER THE INFLUENCE OF THE EAST
SIDE OF THE HIGH PRESSURE UNTIL 18Z SATURDAY.  THERE MAY BE A FEW
MID TO HIGH CLOUDS, BUT CONDITIONS WILL REMAIN VFR THROUGHOUT THE
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  32  63  42  68 /   0   0   0  20
GCK  30  62  40  70 /   0   0   0  20
EHA  33  65  40  77 /   0   0   0  10
LBL  32  65  42  75 /   0   0   0  20
HYS  30  62  40  65 /   0   0   0  20
P28  35  65  45  65 /   0   0   0  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/
SATURDAY FOR KSZ030-031-043>046-061>064-074>077-084>086.

&&

FN32/26/26
Hazardous weather outlook, May 7, 4:08 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
408 AM CDT FRI MAY 7 2010

KSZ030-031-043>046-061>066-074>081-084>090-081100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
408 AM CDT FRI MAY 7 2010 /308 AM MDT FRI MAY 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL CONTINUE IN THE 25 TO 35 MPH RANGE WITH GUSTS
COMMONLY ABOVE 40 MPH THIS MORNING. WINDS WILL RELAX IN THE LATE
MORNING

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TEMPERATURES IN THE 30S ARE EXPECTED SATURDAY MORNING, WHICH MAY
ALLOW PATCHY FROST TO DEVELOP ACROSS THE NORTHERN AND WESTERN COUNTIES. A
WIDESPREAD FREEZE IS NOT EXPECTED, HOWEVER.

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT BRINGING A HAIL AND
LIGHTNING THREAT. THERE IS ALSO POTENTIAL FOR ORGANIZED SEVERE
WEATHER TO AFFECT MAINLY SOUTH CENTRAL KANSAS ON MONDAY,
INCLUDING LARGE HAIL, DAMAGING WINDS AND EVEN TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

RUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 11:23 PM CDTSpecial Weather StatementDDCEllis52 min
May 6, 11:27 PM CDTSevere Thunderstorm WarningDDCEllis, Trego48 min

Nearby

Frost Advisories in Kansas, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.